← Return to Getting off of SeroquelDiscussion
Comment receiving replies
Replies to "Hello everyone I am new around here! I am a 20 y/o male and when I..."
@tness360, I assume you are taking regular Seroquel and not Seroquel XL? The smallest dose you can get for XL is 50 mg, so tapering down isn't possible. For some reason, the company believes that quitting from 50 mg to zero is OK. It isn't. I've tried it.
Have you tried cutting your 20 mg pills into smaller bits? Another option is to ask your pharmacist to make a liquid formulation so you can go down in tiny decrements over a long time, even mg by mg. British psychopharmacist, Heather Ashton, has designed a very slow withdrawal protocol for benzos which may work for Seroquel. I don't know. Something to talk over with your doctor and pharmacists.
Also, I can't believe they put you on Seroquel at age 7! IMO, that constitutes malpractice.
When I go to the dr. it amazes me how many children have appointments. This drug was so over bearing completely zombied me up. I have been able to get a perspective as I am a substitute teacher in elementary school. I have witnessed children, age 7-8 who are loud, disruptive and hard to focus. This year when I went back to sub I had those same children……… (at differnt school districts) they were so subdued………… I thought woah! The kids during their talks with me menton they have XYZ and ABC diseases and they are taking medication. I never asked them they just brought it up because it was part of their daily lives. I thought to myself…….I am not a doctor but these kids did not seem to be ADD, Depressed……… Anxious…….. they were disruptive as muh as I saw them…….. I would of seen some of the symptoms………. I keep thinking these kids were given this powerful drugs……………. the same one I am struggling to get off of……………. Like I said I am not a dr…….. but from my experience the drs I am dealing with was so anxious to put a label on me of Biopolar yet I did not show any of the symptoms……… After I got off this drug. I started thinking clearly and did some research and I believe I have Post Traumatic Disorder Syndrome.
Hi the good news is you are only 20 years old. So take your time and never go cold turkey. You'll need to change to the regular seroquel. (Don't know what the dosage equivalent is – maybe your psychiatrist does.) Then you can begin with a small decrease in dose (very small) – reach stabilization, park awhile – then small cut in dose again – reach stabilization, park awhile – (you get the picture) until you're off. Listen to your body, if it's uncomfortable, you're going too fast. Nobody knows your body like you do (no doctor, no one.) Eat whole foods, exercise, and enjoy being 20. Best of Luck : )
Hello, @tness360, and welcome to Mayo Clinic Connect. Since you posted about tapering off of quetiapine (Seroquel), I've moved your message here so that you could meet other like @mxyzptlk @highserotonin30 @anniegk @yangedd @linda66 and others, who may have some input on this process.
@tness360 – did your doctor have a different tapering plan for you to try this time to wean off?